Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: TA etc.

Posted by the kindling effect on February 9, 2006, at 19:35:21

In reply to Re: TA etc. the kindling effect, posted by ed_uk on February 9, 2006, at 15:16:53

> Hi Dave
>
> >.......was you Ed who felt a kind of bad ,insecure anxiety on Risperdal or a similar AP?
>
> I've only ever taken two APs, chlorpromazine (Largactil, Thorazine) and prochlorperazine (Stemetil, Compazine). I've never taken an atypical AP. I suffered severe acute akathisia on chlorpromazine. I didn't have any side effects on prochlorperazine because the dose was too low, I only took one dose anyway. Chlorpromazine caused considerable anxiety as well as akathisia. It created a feeling of helplessness.

Helplessness.OK. Knew you'd suffered acute akathisia at some point.


>
> >For some reason clonazepam causes muscle tightness/stiffness, and insomnia in the past.Lorazepam is one of the few GABA meds I don't seem to have problems with.
>
> Have you tried diazepam (Valium)? I think it might be useful, at an adequate dose - which would need to be pretty high to substitute for 5mg lorazepam.

Tried diazepam while on EFXR/Seroquel/lorezepam combo couple? years ago to attempt to replace the loraz. Definitely not as depressing as other benzos but was having panic attacks on it so I insisted on raising dose and frequency and seemed like akathisia. I said that was impossible
but was using lorazepam sub-linguals to pull out of it. Eventually doc pulled me off and I took a dose or too of Wellbutrin to get back on track.
Xanax a doc wanted to experiment last May? along with loraz. Akathisia increased anxiety.
i understand now that Xanax,Librium and sometimes Valium can all aggravate akathisia.I was totally confused and unbelieving at the time. Librium was suggested to me along with Doxepin by movement-neuro.I would try Librium even though Valium is a metabolite. Haven't done well with trycyclics. After a sleep study found I was getting 0 stage 4 sleep and almost no stage 3 I was tried on Amitriptyline(april?) at 5mg. for sleep. Lasted a week. Would wake for 2-3 hours in night with coldness,emptiness and my hands felt sore and creaky.Stiffnes eventually passed into the day as usual, lower back,hands wrists, and left arm just hung there(it was weird, like a manequins arm or something attached.) Many facial mini-spasms,twitches,breathless. Pretty stiff on it but I wanted to stay on it cause I could see a little into the future and felt a little more +? Cam't remember if it helped dysphoria. Was still impatient and restless inside but didn't move around so much. Think was too wired to read too;usually akathisia sign.chorea began shortly after coming off it along with mouth stuck opening during mid afternoon(like a frozen yawn)Not a nice feeling.

Lorazepam doesn't help a lot. Mostly I try and hang on till mid afternoon. THere isn't supposed to be depression with TA. But it's been pointed out to me I'm often pushed into depression by meds; even ADs.

>
> >Haven't tried Tetrabenazine or opiates.Was prescribed Nabilone by a doc but I filled the script and didn't take it and he changed his mind. It was a long shot.
>
> Have you ever tried an anticholinergic drug or a serotonin antagonist such as cyproheptadine?

Anti-cholinergic are apparently a big no-no with TA and can worsen it quite a bit(even if it masks it at first.) No doc has suggested them.
Cypro I tried to get but couldn't find it anymore herer in Canada. Docs seem to shy from it unless it's for very short term use. Personally I agree with you and would like to look into more. I don't have a doctor here anymore and the situation has come to a head. I've been told to go to Boston. I'm trying to find this doc that fenix has and get there asap(everything is a rush with TA patients right.)I don't understand the suicidal stuff although one neurologist said it's not uncommon with TA. You want to kill yourself but you don't want to die. Time is so intense it becomes your biggest enemy.


>
> There's an interesting case report of a patient with tardive akathisia being successfully treated with moclobemide.

This i have not heard. Do you have the report?
When I tried Moclobimide about 5 years ago, pre-Efxr and pre-APs I was slow and shaky and drowsy with a bad startle response and weird anxiety/insecurity. I was so-out-of it but jumpy.Stiffness wasn't that bad.(besides usual serotonin side efxs which I don't count. Had similar problem on buspirone(but with agitation too).Some sedating meds seem to be bad news.Pdocs kept saying I had anxiety(every type) yet sedating meds made it worse and I finally tolerated EFXR (but not standard release very well) and Wellbutrin seemed alright. Always would help me sleep well for first couple nights.I know, sounds like Bi.P meds.

>Close to a year psychotropic free.

This is incorrrect.Several meds since last October hospitalization(Lamictal in hospital and 3 weeks after. They tried prescription tryptophan for sleep but said I was more agitated and waking several times swearing at the nurses. Trileptal is probably what did me in. that was some of the most intense akathisia I've had along with muscle pain and stifnes and timeless destroyed sleep. Probably not that Trileptal is so bad for aka. per se just that the TA had been aggravated so much by that time. I didn't know there was a Tardive form of akathisia until it was too late(or didn't want to believe it). Several short, low dose trials trying meds like Luvox.
My sense of time is a little weird nowadays. June tried to go back on EXFR 14mg. for suicidal stuff. pdoc wanted to start a lot lot lower. Stayed on it for nearly a month. Jaw clenching, teeth grinding, vibrating,curled in a ball a lot holding legs toes wiggling,some weird anxiety,tons of akathisia, pacing,squirming up 2-3 hours middle of night again, eventually mind too spun too read.Was so cold on it. It was apparently a hot summer but couldn't feel the heat. I would sweat a little but couldn't feel(thought I'd pissed myself sometimes). Muscle stiffness,pain and coldness did it in the most.
Black empty mind.Sounds worse and shudders but these things I have all the time now. This is a constant problem now. I can't seem to visualize anything in my head off my own accord.Neuro-psych testing came up with visual-spatial abnormalities and some other stuff. Communication above average, that was the only normal thing I think.But I used to be a lawyer's assistant and an English teacher in several Latin American coutries and speak a few languages so it's probably just vestiges of that. Dementia been mentioned a couple times; nice huh?!

So you're just on lorazepam at the moment, nothing else? 4.5-5 of lorazepam plus sub-linguals. Doesn't help a lot, especially mentally. Can't shut-up and sometimes swear I'm more scattered restless with racing mind.
10mg propran. a day. i go higher and run into problems.Stopping seems to be a problem now too but the neurologists here insisted on it again. The beta blockers have always been stimulating )mostly physically) for me and can cause some psychiatric problems. No one's figured this out yet execpt that I did come across a paper saying that by blocking beta receptors you may be leaving alpha receptors picking up the extra NE.

I depise quick dx doctors in 20 minute consults who suddenly know exactly what it is you have and how to fix it ( i was told TA patients often developed a distrust of doctors and just laughed and nodded), but I can't seem to get past ADs or APs, like I can forget them or give up on them. They can help mentally and physically so much, so quickly (at least they used to.)I just want to get treatment before I end up trying EFXR or Seroquel or something again and making things worse (again).

Any suggestions welcome, including vitamin suggestions.Took vit. B complex last 15 years or so and can't tolerate it now, drowsy,calmer=akathisia,agitation. Iron was supplemented couple years ago but didn't do much for akathisia and dystonias showed up sometime after that, so who knows.

Yet another run-on post. Thanks for listening.

DAVE.


> Regards
>
> Ed
>
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:the kindling effect thread:604046
URL: http://www.dr-bob.org/babble/20060205/msgs/608093.html